question-icon

Suggest remedy for low sex drive and dry ejaculation

default
Posted on Fri, 20 May 2016
Question: Hello...I am on 2 meds:
1) Benicar for high blood pressure 20mg
2) Urimax D 0.4 mg / 0.5 mg

I am 67 yrs old with BPH.....problem is sexual drive greatly reduced and totally dry ejaculations.
I've read that the Urimax can cause this---do not know about the Benicar.

Is there anything else I can take for the BPH which would improve my sex life? I am pretty unhappy right now.
doctor
Answered by Dr. P. T. Patil (1 hour later)
Brief Answer:
These symptoms are due to side effects of Urimax D and not due to Benocar.

Detailed Answer:
Hello
Thanks for query .
You have been detected to have Benign Enlargement of Prostate (BEP)and prescribed Urimax D ( Combination of Dutasteride and Tomsulosin)and now facing problem of loss of libido and dry ejaculation .

I shall be happy if you can post me few more details to help me in making comments on your problem
1) What is the size of your prostate gland reported on Scanning ?
2) What is the volume of post void residual urine detected on scanning ?

Dutasteride causes reduction in Serum Testosterone levels which governs sex desire and libido The reduced level of Testosterone is the cause for your libido .

Tomsulosin is a alpha blocker which relaxes smooth muscles in bladder neck and prostate and there by help to improve urine flow .However relaxation of bladder neck causes it to remain wide open resulting into backward flow of semen in to bladder and gets mixed up with urine instead of entering into urethra to get expelled outside ( This is called as Retrograde ejaculation )

If size of the prostate is moderate you can stop taking Dutasteride .

For Retrograde Ejaculation start taking Tadalafil (Cialis ) 5 mg .It has got dual action specific action on alpha 3 receptors and do not cause retrograde ejaculation.
In addition it helps to achieve good hard erection .

You can take 5 mg of Cialis daily and 10 -20 mg on the day of planned sexual activity .

Hope this will resolve both he issues .

Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you .
Thanks and Regards.
Dr.Patil

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. P. T. Patil (46 minutes later)
Thank you...... I am sorry Dr. XXXXXXX but I do not have the details to answer your 2 questions.
I did try Cialis 5 mg for about 12 months, and libido was much better and had good ejaculation, but I found it harder and harder to urinate near the end of the 12 months. Is there any way, I can increase the daily dosage of Cialis without a problem? Maybe 5mg in the AM and 5mg in the PM?
If not, then is there anything else you can suggest for the BPH that would not cause the dry ejaculation?

Best Regards, XXXXXXX
doctor
Answered by Dr. P. T. Patil (2 hours later)
Brief Answer:
Retrograde Ejaculation is known side effects of these drugs .

Detailed Answer:
Hello
Thanks for follow up .

Retrograde ejaculation is the known side effects of these drugs that are being prescribed to improve urine flow ..

Unfortunately there are no alternative medicines developed so far that can help to improve urine flow without getting retrograde ejaculation

Even one gets retrograde ejaculation the sensation of climax of sexual satisfaction (Orgasm ) remains the same hence one has to accept to deal with the situation .

Thanks and Regards.
Dr.Patil..
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. P. T. Patil (15 hours later)
Thank you again Dr., but please also respond to my question re Cialis 5 mg.........

I did try Cialis 5 mg for about 12 months, and libido was much better and had good ejaculation, but I found it harder and harder to urinate near the end of the 12 months. Is there any way, I can increase the daily dosage of Cialis without a problem? Maybe 5mg in the AM and 5mg in the PM?

Best
doctor
Answered by Dr. P. T. Patil (28 hours later)
Brief Answer:
Sorry could not answer your query as I was travelling .

Detailed Answer:
Hello
Thanks for follow up .

Actionof Cialis remains for 24 hours hence it is to be taken only once in a day .
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10410 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedy for low sex drive and dry ejaculation

Brief Answer: These symptoms are due to side effects of Urimax D and not due to Benocar. Detailed Answer: Hello Thanks for query . You have been detected to have Benign Enlargement of Prostate (BEP)and prescribed Urimax D ( Combination of Dutasteride and Tomsulosin)and now facing problem of loss of libido and dry ejaculation . I shall be happy if you can post me few more details to help me in making comments on your problem 1) What is the size of your prostate gland reported on Scanning ? 2) What is the volume of post void residual urine detected on scanning ? Dutasteride causes reduction in Serum Testosterone levels which governs sex desire and libido The reduced level of Testosterone is the cause for your libido . Tomsulosin is a alpha blocker which relaxes smooth muscles in bladder neck and prostate and there by help to improve urine flow .However relaxation of bladder neck causes it to remain wide open resulting into backward flow of semen in to bladder and gets mixed up with urine instead of entering into urethra to get expelled outside ( This is called as Retrograde ejaculation ) If size of the prostate is moderate you can stop taking Dutasteride . For Retrograde Ejaculation start taking Tadalafil (Cialis ) 5 mg .It has got dual action specific action on alpha 3 receptors and do not cause retrograde ejaculation. In addition it helps to achieve good hard erection . You can take 5 mg of Cialis daily and 10 -20 mg on the day of planned sexual activity . Hope this will resolve both he issues . Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you . Thanks and Regards. Dr.Patil